Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 85, NWS Jackson, MS

March 3, 2016Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 2:54 PM CST for Hinds County, Warren County, Mississippi. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2016, 2:54 PM CST (20:54 UTC)
Expired
Mar 3, 2016, 3:30 PM CST
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 2:55 PM CSTHAIL 0.754 Ne Vicksburg, MSDIME SIZE HAIL AT RIVER REGION MEDICAL CENTER
Mar 3, 3:03 PM CSTHAIL 11 Ne Bovina, MSAT CLEAR CREEK GOLF COURSE
Mar 3, 3:05 PM CSTHAIL 0.751 Ssw Flowers, MSDIME SIZE HAIL REPORTED ALONG I-20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KJAN 032054
SVRJAN
MSC049-149-032145-
/O.NEW.KJAN.SV.W.0085.160303T2054Z-160303T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 PM CST

* AT 254 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOVINA...OR
  NEAR REDWOOD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OAK RIDGE AROUND 300 PM CST.
  FLOWERS AROUND 305 PM CST.
  EDWARDS AND YOUNGTON AROUND 310 PM CST.
  BOLTON AND BROWNSVILLE AROUND 325 PM CST.
  RAYMOND AROUND 330 PM CST.
  JACKSON AND CLINTON AROUND 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3237 9087 3237 9088 3245 9087 3245 9086
      3249 9086 3246 9028 3219 9032 3235 9089
TIME...MOT...LOC 2054Z 278DEG 37KT 3240 9079 

HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
664 
WWUS54 KJAN 032117
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST THU MAR 3 2016

MSC149-032126-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-160303T2145Z/
WARREN MS-
317 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3233 9063 3234 9062 3235 9059 3239 9055
      3243 9052 3247 9051 3246 9028 3219 9032
      3228 9063 3230 9062 3231 9062 3232 9063
TIME...MOT...LOC 2116Z 278DEG 37KT 3237 9051 

$$

MSC049-032145-
/O.CON.KJAN.SV.W.0085.000000T0000Z-160303T2145Z/
HINDS MS-
317 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR CENTRAL HINDS COUNTY...

AT 316 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLTON...OR 10
MILES WEST OF CLINTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BOLTON AND BROWNSVILLE AROUND 320 PM CST.
  CLINTON AROUND 330 PM CST.
  JACKSON AROUND 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3233 9063 3234 9062 3235 9059 3239 9055
      3243 9052 3247 9051 3246 9028 3219 9032
      3228 9063 3230 9062 3231 9062 3232 9063
TIME...MOT...LOC 2116Z 278DEG 37KT 3237 9051 

HAIL...1.00IN
WIND...60MPH
 
$$

17
587 
WWUS54 KJAN 032130
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST THU MAR 3 2016

MSC049-032140-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-160303T2145Z/
HINDS MS-
330 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HINDS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3233 9063 3234 9062 3235 9059 3239 9055
      3243 9052 3247 9051 3246 9028 3219 9032
      3228 9063 3230 9062 3231 9062 3232 9063
TIME...MOT...LOC 2129Z 278DEG 37KT 3235 9034 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:25 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 3, 10:25 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CST THU MAR 3 2016

.UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM
WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN
RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A
BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL
GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD
MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID
BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL
INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD
EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND
SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED
WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS
POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE
ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO
TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL
THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS
PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS
GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON
AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY
OF A TORNADO IN THAT NECK-OF-THE-WOODS.

OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED
THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS
IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE
FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE
IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING
ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY
AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL
YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE
AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS.
FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE
STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF
COURSE WE WILL BE MONITORING THE SITUATION CLOSELY.

FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE
TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS
MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST
THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS
AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO
BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/

&&

.AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO
LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF
CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS
A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE
POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR)
RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY
EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE
THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES
SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE
POSSIBLE THIS AFTERNOON. /DL/

&&

.PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/

SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY
FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN
THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE
GOING INTO THE WEEKEND.

FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW
DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S
ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT
SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY
WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW
MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E
TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE
RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S.
OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG
LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT
INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL
INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO
BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT
AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84
CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE
TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH
COOLER...WENT A FEW DEGREES COOLER.

EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH
AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER
THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD
IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN
INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR
OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON
FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH
WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S.
EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW
40S IN THE WEST. /DC/

LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS
SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH
TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY
MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT
LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL
MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD
FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING
BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY
NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT
WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY.
RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL
REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER
OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL
BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY
WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH
THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA
AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL
INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS
BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS
PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS
WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM
POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS
THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE
WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55
AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE
THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW
STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD
TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE
STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  44  64  40 /  65  16   1   1
MERIDIAN      61  41  64  37 /  82  24   1   1
VICKSBURG     71  45  65  44 /  51  10   0   1
HATTIESBURG   69  47  68  40 /  66  26   1   1
NATCHEZ       73  47  66  45 /  36  10   1   1
GREENVILLE    65  43  59  42 /  53  10   1   1
GREENWOOD     62  41  60  40 /  68  13   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/DC/22
Hazardous weather outlook, Mar 3, 2:13 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CST THU MAR 3 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-042015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
213 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING
TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM
GREENWOOD TO NATCHEZ.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ061>066-072>074-042015-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
213 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING

THERE IS A LIMITED THREAT OF SEVERE THUNDERSTORMS ACROSS THE HIGHWAY
84 AND HIGHWAY 98 CORRIDOR THROUGH EARLY THIS EVENING. PRIMARY
HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER
SIZE HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 3, 2:09 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CST THU MAR 3 2016

LAZ009-016-MSZ040-047-032045-
EAST CARROLL LA-MADISON LA-ISSAQUENA MS-WARREN MS-
209 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAST
CARROLL...SOUTHERN ISSAQUENA...NORTHERN WARREN AND NORTHEAST
MADISON...

AT 208 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SONDHEIMER...OR 9 MILES SOUTH OF TRANSYLVANIA...MOVING EAST AT
40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EAGLE BEND AROUND 225 PM CST.

LAT...LON 3247 9130 3265 9124 3266 9089 3236 9098
TIME...MOT...LOC 2008Z 284DEG 33KT 3255 9119

17
Special weather statement, Mar 3, 2:20 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST THU MAR 3 2016

MSZ046-052-032045-
LAUDERDALE MS-KEMPER MS-
220 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 245 PM CST...

AT 220 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TAMOLA...OR NEAR LAUDERDALE...MOVING EAST AT 60 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LAUDERDALE AND SOUTHEASTERN KEMPER COUNTIES.

LAT...LON 3248 8840 3248 8842 3249 8859 3268 8859
      3270 8838
TIME...MOT...LOC 2020Z 269DEG 50KT 3259 8851

17
Special weather statement, Mar 3, 2:23 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST THU MAR 3 2016

MSZ018-034-032045-
BOLIVAR MS-WASHINGTON MS-
223 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BOLIVAR AND
NORTHERN WASHINGTON THROUGH 245 PM...

AT 222 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ARKANSAS CITY...OR 11 MILES SOUTH OF ROHWER...MOVING EAST AT 60
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SCOTT...BENOIT...LAMONT AND WINTERVILLE AROUND 235 PM CST.

LAT...LON 3377 9080 3348 9080 3350 9118 3353 9122
      3356 9123 3358 9115 3360 9113 3362 9113
      3365 9117 3366 9122 3369 9122 3371 9116
      3367 9113 3366 9108 3368 9103 3372 9106
      3370 9111 3372 9114
TIME...MOT...LOC 2022Z 269DEG 50KT 3360 9125

17
Special weather statement, Mar 3, 2:33 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST THU MAR 3 2016

LAZ016-MSZ040-042-047-048-032100-
MADISON LA-ISSAQUENA MS-WARREN MS-YAZOO MS-HINDS MS-
233 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
SOUTHWESTERN YAZOO...NORTHERN WARREN...NORTHWESTERN HINDS AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 300 PM CST...

AT 233 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EAGLE BEND...OR 9 MILES WEST OF REDWOOD...MOVING EAST AT 60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REDWOOD AROUND 245 PM CST.
  OAK RIDGE AND FLOWERS AROUND 250 PM CST.
  YOUNGTON AROUND 255 PM CST.
  PHOENIX AROUND 300 PM CST.

LAT...LON 3238 9106 3259 9099 3262 9051 3235 9054
TIME...MOT...LOC 2033Z 269DEG 50KT 3248 9096

17
Special weather statement, Mar 3, 2:43 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CST THU MAR 3 2016

MSZ051-052-032115-
NEWTON MS-LAUDERDALE MS-
243 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NEWTON AND LAUDERDALE
COUNTIES THROUGH 315 PM...

AT 242 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF NEWTON...MOVING EAST AT 60 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MEEHAN AND SUQUALENA AROUND 255 PM CST.
  MERIDIAN...NELLIEBURG AND SAVOY AROUND 300 PM CST.
  MARION AND ZERO AROUND 305 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY.

LAT...LON 3224 8910 3241 8913 3253 8864 3225 8860
TIME...MOT...LOC 2042Z 263DEG 50KT 3234 8903

17
Special weather statement, Mar 3, 2:49 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 3 2016

LAZ007-008-032115-
MOREHOUSE LA-WEST CARROLL LA-
249 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOREHOUSE AND
WESTERN WEST CARROLL PARISHES THROUGH 315 PM...

AT 248 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JONES...OR 10 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 30
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOODWILL AROUND 310 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.

LAT...LON 3289 9178 3300 9166 3295 9136 3271 9160
TIME...MOT...LOC 2048Z 307DEG 24KT 3292 9165

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:29 AM CSTSpecial Weather StatementJANWashington46 min
Mar 3, 8:37 AM CSTSpecial Weather StatementJANScott23 min
Mar 3, 8:56 AM CSTSpecial Weather StatementJANKemper49 min
Mar 3, 11:23 AM CSTSpecial Weather StatementJANSmith37 min
Mar 3, 12:08 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 12:18 PM CSTSpecial Weather StatementJANBolivar27 min
Mar 3, 12:30 PM CSTSpecial Weather StatementJANNewton30 min
Mar 3, 12:54 PM CSTSpecial Weather StatementJANClarke21 min
Mar 3, 12:59 PM CSTSpecial Weather StatementJANLauderdale31 min
Mar 3, 1:07 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Mar 3, 1:20 PM CSTSpecial Weather StatementJANLauderdale10 min
Mar 3, 1:26 PM CSTRiver Flood WarningJANAttala, Holmes5 days
Mar 3, 1:37 PM CSTSpecial Weather StatementJANNewton23 min
Mar 3, 1:41 PM CSTSpecial Weather StatementJANLamar34 min
Mar 3, 2:20 PM CSTSpecial Weather StatementJANKemper25 min
Mar 3, 2:23 PM CSTSpecial Weather StatementJANBolivar22 min
Mar 3, 2:33 PM CSTSpecial Weather StatementJANWarren27 min
Mar 3, 2:39 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington51 min
Mar 3, 2:43 PM CSTSpecial Weather StatementJANLauderdale, Newton32 min
Mar 3, 3:07 PM CSTSpecial Weather StatementJANRankin23 min
Mar 3, 3:13 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower47 min
Mar 3, 3:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren52 min
Mar 3, 3:38 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Mar 3, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes26 min
Mar 3, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith43 min
Mar 3, 3:55 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo50 min
Mar 3, 4:02 PM CSTSevere Thunderstorm WarningJANAttala43 min
Mar 3, 4:09 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren51 min
Mar 3, 4:14 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 3, 4:23 PM CSTSevere Thunderstorm WarningJANCopiah34 min
Mar 3, 4:27 PM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith48 min
Mar 3, 4:31 PM CSTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Noxubee, Winston44 min
Mar 3, 5:02 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson17 min
Mar 3, 5:19 PM CSTSpecial Weather StatementJANCovington26 min
Mar 3, 5:41 PM CSTSpecial Weather StatementJANJones34 min
Mar 3, 5:51 PM CSTSpecial Weather StatementJANForrest, Lamar, Marion39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.